MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K15B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was preoperatively diagnosed with vertebral compression fracture and underwent an unspecified surgery.During surgery, balloon could not be inflated.A leak in the shaft of bone tamp was found due to which the pressure could not build up.The procedure was then completed successfully with a new product.Product came in contact with the patient.There was an unknown delay as the result of the event.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Product analysis visual, functional and microscopic evaluation was performed on the returned product.Observation: the ibt was returned with a cut in the shaft located approximately 45mm from the tip.The cut is approximately 15mm long,.15mm wide, and appears to have been made from the outside as the depth appears to go deeper in the center of the cut.The cut appears to have been made by a relatively sharp item as the outer sheathing is cut clean, with some distortion noted on the edges of the cut on the inner shaft sleeve.The shaft of the ibt is bent just below the marker on the shaft.The inflatable or balloon portion of the ibt has dried media inside the tip.This indicates that some media was able to enter the balloon during an inflation attempt, but it appears that the tip may have never inflated.The cut is visible to the naked eye.Conclusion: it appears that the shaft of the ibt was cut at some point after being manufactured, the exact timing of the damaged could not be determined at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient underwent thoroco-lumbar vertebral augment and kyphoplasty at l1.Intra-op, the operating physician did not achieve pressure in the balloon.It was identified that there was a pin hole along the side of the catheter.There was no posterior cement leakage evidence.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key7127931
Report Number2953769-2017-00123
Device Sequence Number13989364
Product Code HRX
UDI-Device Identifier00613994721266
UDI-Public00613994721266
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK15B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR